MAUDE Adverse Event Report: MAXTEC MAXVENTURI; CONTINUOUS USE MONITOR OF OXYGEN CONCENTRATION

MAXTEC MAXVENTURI; CONTINUOUS USE MONITOR OF OXYGEN CONCENTRATION
Model Number R211P03-027
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 01/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the event was caused due to a pooling of water in the tube when used in a cpap environment.This pooling of water may result in an increase in backpressure and therefore a reduction of flow reaching the patient which may cause the feeling of "less powerful" treatment.The report stated that the maxventuri alarmed (exp heater wire).It should be noted that the maxventuri does not contain an alarm system or connection to the exp heater wire.We were unable to gain information clarifying what product in the user's setup alarmed.Maxtec's complaint database from march 2008 to february 2021 did not identify complaints related to observations described in the report.The maude database was reviewed from march 2008 to february 2021, product code ccl: there were a total of 34 reportable events; 0 out of the 34 events pertained to the maxventuri; 0 out of the 34 events pertained to similar observations provided in the (b)(6) report.No information reviewed during the historical data analysis suggested that the root cause was related to the maxtec maxventuri.The (b)(6) report stated that the facility took actions that included checking tubing regularly and draining excess fluid away when the patient was on cpap.The manufacture or the manufacturer's part number listed in the (b)(6) report is not indicated as an approved circuit for use with our device as outlined in the instructions for use (ifu), r211m03 rev t, provided with the maxventuri.The probable root cause of the incident was off-label use which resulted from a failure to follow maxtec's instructions for use.We are unable to determine the exact point of failure in the user's setup.As the ifu clearly states the approved disposable interfaces to be used with the maxventuri, no corrective action has been deemed necessary regarding the interfaces at this time.
 
Event or Problem Description
Facility stated the following: patient's maxivent alarmed (exp heater wire) no visible cause.Could visually see that water had pooled in the tube, drained 150ml back into humidication circuit.Patient stated it felt hot and less powerful.Near miss as patient could have been exposed to large volumes of water through nasal passage - tubing had been checked and drained throughout the shift and regular inspected for faults.This incident has occured on more than one occasion with multiple devices with varying volumes of fluid.

Brand Name
MAXVENTURI
Common Device Name
CONTINUOUS USE MONITOR OF OXYGEN CONCENTRATION
Manufacturer (Section D)
MAXTEC
2305 south 1070 west
salt lake city UT 84119
MDR Report Key11422511
Report Number1000117260-2021-00001
Device Sequence Number14372301
Product Code CCL
UDI-Device Identifier00817770020448
UDI-Public00817770020448
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberR211P03-027
Device Catalogue NumberR211P03-027
Device Lot NumberFJ63699
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;